What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jan 20, 12:54 AM EST, 6 minutes earlier.
Area forecast discussion, Jan 20, 12:54 AM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1254 AM EST Mon Jan 20 2025
.SYNOPSIS...
Heavy banded snow across the Laurel Highlands will shift east of
the area this afternoon, with scattered mostly light snow
showers continuing through Monday morning. Dry weather and
extreme cold will grip the region through Wednesday before
temperature moderates at the end of the week.
&&
.NEAR TERM /THROUGH TODAY/...
KEY MESSAGES:
- Transition to scattered snow showers expected into early
Monday morning with an arctic front passage.
- Combination of cold air and gusty wind will create negative
wind chills Monday.
--------------------------------------------------------------------
The current 00Z sounding alludes the the heavily anticipated
arctic frontal passing overnight tonight, with a tropopause of
500mb with dry stratospheric air above that. An adiabatic,
nearly saturated layer is observed from the surface to roughly
800mb, which has been responsible for the convective snow during
the early overnight hours tonight. The forcing for snow has
mostly been the stark surface convergence as the cold air
bullies is way in along the front. The frontal passage will
cross tonight, leading to dramatic drops in temperatures. The
most likely passage time will be roughly 9pm for Zanesville, 1am
for Wheeling, 3am for Pittsburgh and Morgantown, 5am for
Latrobe, and 7am for DuBois.
Flow is expected to be progressive enough to result in minimal
totals. Less than 1" of additional snow may be possible along
the front on in dry, fluffy, high- ratio convective snow.
Visibility may drop as low as 1/2 mi, but even lower
visibilities are possible in blowing snow. Observations in Ohio
indicate winds gusting as high as 20mph to 30mph along and
behind the frontal passage. Webcams show snow-covered roads.
Probabilities of low-visibility snow with additional
accumulations remain highest in the I-80 corridor, but low
visibility showers remain possible anywhere within the region,
particularity along and behind the frontal passage. With
temperatures dropping into the 10s, snow will easily be able to
stick to roads and water may refreeze, making travel slick on
untreated and treated roads. Motorists should be prepared for
changeable visibility and road conditions if traveling
overnight. Changes in visibility and slick roads with snow
showers may lead to accidents. A SPS is out to highlight this,
and winter weather advisories / winter storm warnings remain in
place accordingly.
.. Previous Discussion ..
Steepening lapse rates and enough open lake waters (with
fetches from both Lake Michigan and Lake Erie) is expected to
create scattered snow showers this evening through early Monday
morning. Hi-res model guidance shows large variations in lake
enhanced bands and the influence of vort advection within NW
flow aloft, making it difficult to pinpoint additional snow
accumulations. On average, lowland areas should see less than 1"
(90% probability) of additional accumulation despite ~20:1 SLRs
due to the transient nature of the showers and a fairly rapid
backing of boundary layer winds to the west. Orographic lift is
expected to aid slightly higher accumulations for the Warned
terrain locations, but snowfall may be spotty with rates
generally less 0.5"/hr.
The aforementioned cold advection will also combine with breezy
wind from deeper mixing to create negative wind chills by the
Monday morning commute. Though increasing subsidence and dry
advection will clear clouds and end snow by Monday afternoon,
little diurnal heating will keep daytime air temperature near or
below 10 degrees and negative wind chills.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
KEY MESSAGES:
- Arctic outbreak with dangerously cold temperatures and wind chills.
- Extreme Cold Warning for ridges and Advisory for lowlands issued.
--------------------------------------------------------------------
EXTREME COLD MONDAY NIGHT THROUGH WEDNESDAY MORNING...
Dangerously cold temperatures are expected throughout the short term
period as an anomalously deep trough over eastern North America
opens the door for arctic air to make its way from northern Canada
into the eastern CONUS. Locally, temperatures will hover 20 to 25
degrees below normal for this time of year, with Tuesday morning
starting out near or slightly below zero, increasing to the upper
single digits to low teens Tuesday afternoon, and then plummeting to
around -10 degrees Tuesday night. Extreme Cold Warnings are in
effect for the ridges of southwest PA and northern WV where wind
chills will periodically dip to -20 to -25 degrees. A Cold Weather
Advisory is in effect for the rest of the area with wind chills in
the -10 to -20 degree range. However, we will need to monitor trends
for low temperatures and wind chills Tuesday night into early
Wednesday morning when some lowland areas could exceed Extreme Cold
Warning criteria (-20 degrees south of I-80, -25 degrees north of
the interstate) and upgrades may be needed. Flurries will be
possible during the day Tuesday if there is enough low-level
moisture, though with little to no accumulation.
We recommend beginning to prepare for these cold conditions now.
Unprotected pipes can freeze and burst. Prolonged exposure to the
cold may lead to hypothermia. Frostbite can occur in as little as 30
minutes for exposed skin. Check in routinely with vulnerable friends
and family. Bring movable plants indoors. Extreme care is encouraged
for the protection of pets and animals. Rescheduling any events,
especially those taking place outdoors, is also encouraged.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
KEY MESSAGES:
- There will be some warming by the end of the week but
temperatures remain below normal through at least Saturday.
- Precipitation chances may increase Friday into the weekend as
another upper trough approaches from the west.
--------------------------------------------------------------------
Very cold temperatures hang on through Wednesday night, with
highs Wednesday afternoon in the upper single digits to low
teens and nighttime lows in the lower single digits to near
zero (wind chills near or slightly below zero). Gradual warming
is expected thereafter to close the week as global ensembles
are in fair agreement that the eastern CONUS trough departs and
we see weak height rises in response to another upstream trough
digging into the central CONUS. Temperatures rebound into the
20s Friday and 30s next weekend. Depending on the eventual
progression of the upstream trough, this warming could also be
accompanied by a round of increasing precip chances.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
MVFR/IFR snow showers continue to cross the region at this time,
mainly north. This activity is expected to taper off in the early
morning hours of Monday as boundary layer flow backs and moisture in
the DGZ decreases.
MVFR CIGS continue at many area terminals but VFR CIGS are quickly
moving in across OH and are expected to at least briefly take over
before sunrise. A longer-lived shift to VFR conditions comes later
today as clouds scatter amid high pressure building in. Gusty W wind
around 20kt is also expected late tonight and Monday, with mixing
and a tight surface pressure gradient.
Outlook...
VFR is expected to return Monday evening as high pressure builds
in. A reinforcing trough returns MVFR cig restriction potential
Tuesday, before VFR returns Wednesday under high pressure. Snow
shower and restriction potential returns with a Friday cold
front.
&&
.CLIMATE...
A period of anomalously cold weather is expected to pass Monday
through Wednesday that will challenge many standing January
temperature records. Attached below are the standing
climatology for local sites. Pittsburgh has a full record,
while other sites are partial records and may not be fully
reflective of historical temperatures:
January 20th: High Minimum Low Minimum
Pittsburgh, PA 1F (1985) -18F (1985)
Wheeling, WV 13F (1940) -1F (1940)
Morgantown, WV 3F (1985) -17F (1985)
New Philadelphia, OH -3F (1994) -22F (1994)
Zanesville, OH -2F (1985) -17F (1985)
DuBois, PA -2F (1985) -19F (1985)
January 21st: High Minimum Low Minimum
Pittsburgh, PA 5F (1984) -18F (1985)
Wheeling, WV 12F (2000) -2F (1924)
Morgantown, WV 2F (1985) -18F (1985)
New Philadelphia, OH -8F (1985) -19F (1985)
Zanesville, OH 7F (1985) -22F (1984)
DuBois, PA 0F (1985) -22F (1985)
January 22nd: High Minimum Low Minimum
Pittsburgh, PA 10F (1961) -14F (1936)
Wheeling, WV 11F (2014) -4F (2014)
Morgantown, WV 11F (2014) -5F (1984)
New Philadelphia, OH 5F (1984) -15F (1994)
Zanesville, OH 13F (2014) -11F (2011)
DuBois, PA 8F (2013) -11F (1984)
Below is the lowest daily high and daily low temperatures of the
21st century. This encompasses all days of all months running
from January 2000 to present:
High Minimum Low Minimum
Pittsburgh, PA 4F (01/07/2014) -10F (01/17/2009)
(02/20/2015)
Wheeling, WV 5F (01/07/2014) -10F (01/07/2014)
Morgantown, WV 7F (01/07/2014) -9F (01/28/2014)
(01/28/2014) (01/29/2014)
New Philadelphia, OH 6F (01/16/2009) -18F (01/28/2014)
(01/28/2014)
(02/15/2015)
Zanesville, OH 6F (01/28/2014) -20F (01/29/2014)
DuBois, PA 0F (01/07/2014) -17F (02/16/2015)
In addition, Pittsburgh has not seen a daytime high below 4F
since January of 1994. Pittsburgh has also has not seen 2
consecutive days of high temperatures less than 10F since
January of 1997. If you extend this statistic to 3 days, you
would have to go back to February 1899.
The last time Pittsburgh's minimum temperature was less than or
equal to -5F was December 2022. Last time it was below or equal
to -10F was February 2015. For 2 consecutive days of lows less
than or equal -10F, you would have to go back to January of
1994.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Cold Weather Advisory until 1 PM EST Wednesday for PAZ007>009-
013>016-020>022-029-031-073-075-077.
Winter Weather Advisory until 9 AM EST this morning for PAZ031-
073-075-078.
Winter Storm Warning until 9 AM EST this morning for PAZ074-
076.
Extreme Cold Warning until 1 PM EST Wednesday for PAZ074-076-
078.
OH...Cold Weather Advisory until 1 PM EST Wednesday for OHZ039>041-
048>050-057>059-068-069.
WV...Cold Weather Advisory until 1 PM EST Wednesday for WVZ001>004-
012-021-509>511.
Winter Weather Advisory until 9 AM EST this morning for WVZ012-
021-509.
Winter Storm Warning until 9 AM EST this morning for
WVZ510>514.
Extreme Cold Warning until 1 PM EST Wednesday for WVZ512>514.
&&
SYNOPSIS...Frazier
NEAR TERM...Milcarek
SHORT TERM...Cermak/Shallenberger
LONG TERM...Cermak/Shallenberger/Lupo
AVIATION...WM/AK
CLIMATE...Hazardous weather outlook, Jan 19, 9:40 AM EST, 15 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
940 AM EST Sun Jan 19 2025
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
077-WVZ001>004-201445-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Indiana-Hancock-Brooke-Ohio-Marshall-
940 AM EST Sun Jan 19 2025
...COLD WEATHER ADVISORY IN EFFECT FROM 1 AM MONDAY TO 1 PM EST
WEDNESDAY...
This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Cold Weather Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Cold Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
PAZ031-073-075-WVZ012-021-509-201445-
Greene-Westmoreland-Fayette-Wetzel-Marion-Monongalia-
940 AM EST Sun Jan 19 2025
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY...
...COLD WEATHER ADVISORY IN EFFECT FROM 1 AM MONDAY TO 1 PM EST
WEDNESDAY...
This Hazardous Weather Outlook is for southwest Pennsylvania,
western Pennsylvania and northern West Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Cold Weather Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Cold Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ078-201445-
Higher Elevations of Indiana-
940 AM EST Sun Jan 19 2025
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY...
...EXTREME COLD WARNING IN EFFECT FROM 1 AM MONDAY TO 1 PM EST
WEDNESDAY...
This Hazardous Weather Outlook is for western Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Extreme Cold Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Extreme Cold Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
WVZ512>514-201445-
Eastern Preston-Western Tucker-Eastern Tucker-
940 AM EST Sun Jan 19 2025
...WINTER STORM WARNING IN EFFECT UNTIL 9 AM EST MONDAY...
...EXTREME COLD WARNING IN EFFECT FROM 1 AM MONDAY TO 1 PM EST
WEDNESDAY...
This Hazardous Weather Outlook is for northern West Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
Extreme Cold Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
Extreme Cold Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
WVZ510-511-201445-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
940 AM EST Sun Jan 19 2025
...WINTER STORM WARNING IN EFFECT UNTIL 9 AM EST MONDAY...
...COLD WEATHER ADVISORY IN EFFECT FROM 1 AM MONDAY TO 1 PM EST
WEDNESDAY...
This Hazardous Weather Outlook is for northern West Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
Cold Weather Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
Cold Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
PAZ074-076-201445-
Higher Elevations of Westmoreland-Higher Elevations of Fayette-
940 AM EST Sun Jan 19 2025
...WINTER STORM WARNING IN EFFECT UNTIL 9 AM EST MONDAY...
...EXTREME COLD WARNING IN EFFECT FROM 1 AM MONDAY TO 1 PM EST
WEDNESDAY...
This Hazardous Weather Outlook is for southwest Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
Extreme Cold Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
Extreme Cold Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jan 19, 9:16 PM EST, 3 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
916 PM EST Sun Jan 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM Snow 1 N Carnot-Moon 40.53N 80.22W
01/19/2025 M1.6 inch Allegheny PA Official NWS Obs
&&
Event Number PBZ2502349
WMLocal storm report, Jan 19, 9:27 PM EST, 3 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
927 PM EST Sun Jan 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Snow 2 NE Morristown 40.08N 81.06W
01/19/2025 M1.3 inch Belmont OH Public
0913 PM Snow 2 SW Lawson Heights 40.27N 79.40W
01/19/2025 M3.0 inch Westmoreland PA Public
&&
Event Number PBZ2502350
Event Number PBZ2502351
WMLocal storm report, Jan 19, 9:32 PM EST, 3 hours 28 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Pittsburgh PA
932 PM EST Sun Jan 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow Davis 39.10N 79.43W
01/19/2025 M1.4 inch Tucker WV Co-Op Observer
24-hour snowfall.
0700 AM Snow 7 NE Strattanville 41.26N 79.22W
01/19/2025 M1.0 inch Clarion PA CoCoRaHS
24-hour snowfall.
0700 AM Snow 6 SW Titusville 41.57N 79.76W
01/19/2025 M2.2 inch Venango PA CoCoRaHS
24-hour snowfall.
0800 AM Snow 9 SE Bruceton Mills 39.58N 79.50W
01/19/2025 M1.0 inch Preston WV CoCoRaHS
24-hour snowfall.
1040 AM Snow Reedsville 39.51N 79.80W
01/19/2025 M1.0 inch Preston WV Trained Spotter
1040 AM Snow Arthurdale 39.50N 79.82W
01/19/2025 M1.5 inch Preston WV Trained Spotter
1101 AM Snow 1 SW Fairmont 39.47N 80.15W
01/19/2025 M1.8 inch Marion WV Public
1123 AM Snow Valley Point 39.58N 79.64W
01/19/2025 E2.0 inch Preston WV Broadcast Media
1135 AM Snow 1 SSW Fairmont 39.93N 79.45W
01/19/2025 M2.0 inch Fayette PA Trained Spotter
1143 AM Snow Barrackville 39.50N 80.17W
01/19/2025 E2.0 inch Marion WV Broadcast Media
1148 AM Snow Arthurdale 39.50N 79.82W
01/19/2025 M3.0 inch Preston WV Trained Spotter
1148 AM Snow Suncrest 39.66N 79.97W
01/19/2025 M1.5 inch Monongalia WV Trained Spotter
1207 PM Snow 1 SSW Fairmont 39.94N 79.44W
01/19/2025 M4.0 inch Fayette PA Public
1217 PM Snow 2 N Monongah 39.48N 80.23W
01/19/2025 M3.0 inch Marion WV Public
1222 PM Snow Smithfield 39.80N 79.81W
01/19/2025 M3.5 inch Fayette PA Public
2 inches in the past 1 hr and 15 min
1223 PM Snow West Brownsville 40.03N 79.89W
01/19/2025 M1.0 inch Washington PA Public
1229 PM Snow Arthurdale 39.50N 79.82W
01/19/2025 M4.0 inch Preston WV Trained Spotter
1229 PM Snow Newburg 39.39N 79.85W
01/19/2025 M3.0 inch Preston WV Trained Spotter
1230 PM Snow 1 S Mountain Dale 39.60N 79.51W
01/19/2025 M4.0 inch Preston WV Trained Spotter
1231 PM Snow Lynnwood 40.13N 79.85W
01/19/2025 M1.5 inch Fayette PA CoCoRaHS
1231 PM Snow Fairmont 39.48N 80.15W
01/19/2025 M3.5 inch Marion WV Trained Spotter
1231 PM Snow Westover 39.64N 79.98W
01/19/2025 M2.5 inch Monongalia WV Trained Spotter
1243 PM Snow 5 E Fairmont 39.48N 80.05W
01/19/2025 E6.0 inch Marion WV Trained Spotter
1244 PM Snow Morgantown 39.64N 79.95W
01/19/2025 M4.0 inch Monongalia WV Fire Dept/Rescue
Snowfall rates 1 inch per hour
1245 PM Snow Reedsville 39.51N 79.80W
01/19/2025 M5.0 inch Preston WV Trained Spotter
1246 PM Snow Arthurdale 39.50N 79.82W
01/19/2025 M5.0 inch Preston WV Trained Spotter
1247 PM Snow Cheat Lake 39.67N 79.85W
01/19/2025 E4.0 inch Monongalia WV Public
1251 PM Snow White Hall 39.42N 80.18W
01/19/2025 E4.0 inch Marion WV Public
0105 PM Snow 1 S Morgantown 39.63N 79.95W
01/19/2025 M5.0 inch Monongalia WV Public
0125 PM Snow Newburg 39.39N 79.85W
01/19/2025 E7.0 inch Preston WV Amateur Radio
0125 PM Snow Fairmont 39.48N 80.15W
01/19/2025 E4.0 inch Marion WV Amateur Radio
0126 PM Snow Suncrest 39.66N 79.97W
01/19/2025 E3.5 inch Monongalia WV Amateur Radio
0126 PM Snow Morgantown 39.64N 79.95W
01/19/2025 E3.5 inch Monongalia WV Amateur Radio
0131 PM Snow 1 SSE Uffington 39.57N 79.97W
01/19/2025 M4.8 inch Monongalia WV Public
0133 PM Snow 2 SE Tyrone 39.62N 79.83W
01/19/2025 E7.0 inch Monongalia WV Public
0138 PM Snow Kingwood 39.47N 79.68W
01/19/2025 E6.0 inch Preston WV Public
0140 PM Snow Cheat Lake 39.67N 79.85W
01/19/2025 E6.0 inch Monongalia WV Public
0142 PM Snow Uniontown 39.90N 79.72W
01/19/2025 E4.0 inch Fayette PA Public
0144 PM Snow 3 NE Morgantown 39.67N 79.92W
01/19/2025 M5.0 inch Monongalia WV Public
0146 PM Snow New Martinsville 39.66N 80.86W
01/19/2025 E4.0 inch Wetzel WV Public
0215 PM Snow 1 WSW Monessen 40.15N 79.89W
01/19/2025 M2.8 inch Westmoreland PA Trained Spotter
Total since 7 am
0221 PM Snow 2 N Fairmont 39.50N 80.14W
01/19/2025 M5.5 inch Marion WV Public
0235 PM Snow Saint George 39.17N 79.70W
01/19/2025 E8.0 inch Tucker WV Public
0236 PM Snow Bull Run 39.58N 79.77W
01/19/2025 E7.0 inch Preston WV Public
0243 PM Snow Granville 39.65N 79.99W
01/19/2025 M3.5 inch Monongalia WV Trained Spotter
0244 PM Snow Hazelton 39.65N 79.53W
01/19/2025 M6.5 inch Preston WV Trained Spotter
0244 PM Snow Brookhaven 39.61N 79.88W
01/19/2025 M7.0 inch Monongalia WV Trained Spotter
0245 PM Snow Morgantown 39.64N 79.95W
01/19/2025 M6.0 inch Monongalia WV Trained Spotter
0245 PM Snow Suncrest 39.66N 79.97W
01/19/2025 M4.0 inch Monongalia WV Trained Spotter
0246 PM Snow Grant Town 39.56N 80.18W
01/19/2025 M6.0 inch Marion WV Trained Spotter
0248 PM Snow 4 W Lawson Heights 40.30N 79.46W
01/19/2025 M2.5 inch Westmoreland PA Public
0257 PM Snow Hopwood 39.88N 79.70W
01/19/2025 M4.8 inch Fayette PA Public
0313 PM Snow 1 S Morgantown 39.63N 79.95W
01/19/2025 M6.0 inch Monongalia WV Public
0321 PM Snow West Brownsville 40.03N 79.89W
01/19/2025 M1.9 inch Washington PA Public
0357 PM Snow 2 E Farmington 39.51N 80.22W
01/19/2025 M4.0 inch Marion WV Public
0411 PM Snow Chestnut Ridge 39.38N 79.81W
01/19/2025 E8.0 inch Preston WV Public
0423 PM Snow 2 NNE Uniontown 39.92N 79.71W
01/19/2025 M5.2 inch Fayette PA CoCoRaHS
24-hour snowfall.
0430 PM Snow 6 SW Brookhaven 39.55N 79.95W
01/19/2025 M8.0 inch Monongalia WV Public
0443 PM Snow Lynnwood 40.13N 79.85W
01/19/2025 M2.5 inch Fayette PA CoCoRaHS
0448 PM Snow Marion Center 40.77N 79.05W
01/19/2025 E2.0 inch Indiana PA Public
0449 PM Snow Cheat Lake 39.67N 79.85W
01/19/2025 M6.8 inch Monongalia WV Public
0451 PM Snow 5 SSW Brookhaven 39.54N 79.92W
01/19/2025 E8.0 inch Monongalia WV Public
0453 PM Snow 1 S Morgantown 39.63N 79.95W
01/19/2025 M6.5 inch Monongalia WV Public
0458 PM Snow 1 WSW Monessen 40.15N 79.89W
01/19/2025 M3.0 inch Westmoreland PA Trained Spotter
0500 PM Snow 1 E Star City 39.66N 79.98W
01/19/2025 M7.0 inch Monongalia WV Public
0504 PM Snow 1 N Salem 40.92N 80.86W
01/19/2025 E1.5 inch Columbiana OH Public
0505 PM Snow Blairsville 40.43N 79.27W
01/19/2025 M3.0 inch Indiana PA Public
0509 PM Snow Connellsville 40.02N 79.59W
01/19/2025 M6.2 inch Fayette PA Trained Spotter
0528 PM Snow Masontown 39.85N 79.91W
01/19/2025 E4.0 inch Fayette PA Public
0621 PM Snow Greensburg 40.31N 79.54W
01/19/2025 M2.5 inch Westmoreland PA NWS Employee
0628 PM Snow Knoxville 40.49N 80.68W
01/19/2025 E1.5 inch Jefferson OH Public
One to two inches in the band of snow that passed
through
0630 PM Snow 1 S Irwin 40.32N 79.70W
01/19/2025 M2.0 inch Westmoreland PA Public
0630 PM Snow Tunnelton 39.39N 79.75W
01/19/2025 M10.5 inch Preston WV 911 Call Center
0630 PM Snow Kingwood 39.47N 79.68W
01/19/2025 M6.0 inch Preston WV 911 Call Center
0630 PM Snow Terra Alta 39.44N 79.54W
01/19/2025 E12.0 inch Preston WV 911 Call Center
0630 PM Snow 1 NW Little Falls 39.57N 80.01W
01/19/2025 M6.9 inch Monongalia WV CoCoRaHS
6.7 of new snow since 7am, with 0.2 before.
0640 PM Snow Greensburg 40.31N 79.54W
01/19/2025 M2.9 inch Westmoreland PA NWS Employee
0640 PM Snow 2 W Mount Oliver 40.42N 80.01W
01/19/2025 M1.0 inch Allegheny PA Public
0757 PM Snow 1 W Canonsburg 40.26N 80.20W
01/19/2025 M1.8 inch Washington PA Public
0800 PM Snow 2 NE Morristown 40.08N 81.06W
01/19/2025 M1.3 inch Belmont OH Public
0808 PM Snow Lawrenceville 40.46N 79.97W
01/19/2025 M1.3 inch Allegheny PA NWS Employee
0.6 inches in 20 minutes
0818 PM Snow West Newton 40.21N 79.77W
01/19/2025 E4.5 inch Westmoreland PA Public
0823 PM Snow 10 S Morgantown 39.49N 79.95W
01/19/2025 E7.5 inch Monongalia WV Public
0831 PM Snow 2 SE Versailles 40.29N 79.81W
01/19/2025 M3.3 inch Allegheny PA Public
0849 PM Snow Wadestown 39.68N 80.33W
01/19/2025 E4.0 inch Monongalia WV Public
0913 PM Snow 2 SW Lawson Heights 40.27N 79.40W
01/19/2025 M3.0 inch Westmoreland PA Public
0915 PM Snow 1 N Carnot-Moon 40.53N 80.22W
01/19/2025 M1.6 inch Allegheny PA Official NWS Obs
&&
EVENT NUMBER PBZ2502257 PBZ2502272 PBZ2502290 PBZ2502258 PBZ2502265
PBZ2502266 PBZ2502268 PBZ2502267 PBZ2502288 PBZ2502269 PBZ2502270
PBZ2502271 PBZ2502273 PBZ2502274 PBZ2502275 PBZ2502276 PBZ2502277
PBZ2502278 PBZ2502279 PBZ2502280 PBZ2502281 PBZ2502282 PBZ2502283
PBZ2502284 PBZ2502285 PBZ2502286 PBZ2502287 PBZ2502289 PBZ2502291
PBZ2502292 PBZ2502293 PBZ2502294 PBZ2502295 PBZ2502296 PBZ2502297
PBZ2502311 PBZ2502298 PBZ2502299 PBZ2502301 PBZ2502300 PBZ2502302
PBZ2502303 PBZ2502312 PBZ2502313 PBZ2502304 PBZ2502305 PBZ2502306
PBZ2502307 PBZ2502308 PBZ2502309 PBZ2502314 PBZ2502310 PBZ2502315
PBZ2502316 PBZ2502318 PBZ2502319 PBZ2502334 PBZ2502325 PBZ2502317
PBZ2502320 PBZ2502321 PBZ2502322 PBZ2502326 PBZ2502323 PBZ2502335
PBZ2502327 PBZ2502328 PBZ2502330 PBZ2502329 PBZ2502331 PBZ2502332
PBZ2502336 PBZ2502338 PBZ2502339 PBZ2502340 PBZ2502347 PBZ2502333
PBZ2502337 PBZ2502341 PBZ2502350 PBZ2502342 PBZ2502343 PBZ2502344
PBZ2502346 PBZ2502348 PBZ2502351 PBZ2502349
WMSpecial weather statement, Jan 19, 9:43 PM EST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
943 PM EST Sun Jan 19 2025
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
077-WVZ001>004-200900-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Indiana-Hancock-Brooke-Ohio-Marshall-
Including the cities of New Philadelphia, Dover, Carrollton,
Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz,
Steubenville, Zanesville, Cambridge, Martins Ferry,
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage,
Grove City, Oil City, Franklin, Tionesta, New Castle,
Ellwood City, Butler, Clarion, Punxsutawney, Brookville,
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Washington, Canonsburg, Indiana, Weirton,
Follansbee, Wellsburg, Wheeling, and Moundsville
943 PM EST Sun Jan 19 2025
...Icy Roads Possible Tonight...
Temporary visibility drops are possible in snow and blowing snow
with wind gusts up to 20mph to 30mph along and behind an arctic
front tonight.
With temperatures dropping into the single digits behind an arctic
front, wet and slushy untreated and treated roads may freeze. This
may make for hazardous travel, particularly for any areas that
have experienced snow or will pick up light accumulations along
the front.
Milcarek
Local storm report, Jan 19, 9:50 PM EST, 3 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
950 PM EST Sun Jan 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM Snow Brush Valley 40.54N 79.07W
01/19/2025 M3.0 inch Indiana PA Trained Spotter
&&
Event Number PBZ2502352
CJMLocal storm report, Jan 19, 9:51 PM EST, 3 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
951 PM EST Sun Jan 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM Snow Greensburg 40.31N 79.54W
01/19/2025 M3.0 inch Westmoreland PA NWS Employee
0949 PM Snow 2 ENE West Mifflin 40.37N 79.87W
01/19/2025 M1.6 inch Allegheny PA CoCoRaHS
&&
Event Number PBZ2502353
Event Number PBZ2502354
WM